Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Christof

The next stage of medication?

Recommended Posts

Firstly, I havent been on here for a while now. Ive been so busy I havent had a moment to spare over the last few months. Part of me thinks that its a shame I have a need to post again, but im hoping to get back into this anyway as I think its great to talk to other people.

I have just finished my course of oral and topical medication:

- 1x300mg lymecycline a day (Tetralysal)

- Isotrexin gel (Isotretinoin with Erythromycin)

I was on them for 6 months and I was very very happy with the results. It only took about 3 weeks for my skin to clear up and it stayed clear. Ok so I got the odd spot here and there but who cares? Im a young adult so what else do I expect? But about 2-3 weeks before I finished the meds it all came back again. Literally overnight. Same frequency of breakouts, same place. I only get it around my mouth and chin. My forehead is nice and clear and my cheeks are lovely and smooth. So im guessing that my body became immune to the medication. Fair enough.

I only have mild to moderate acne so it wont take much to clear it up again I shouldnt think. Ive got a docs appointment tomorrow. Im really lucky because I am registered with my Uni Health Centre and because most students have gone home for the summer I can get an appointment within 24 hours! Basiclly I will say that im certainly not happy to stop medication and that I need to go back on something. No doubt I will get another derm appointment arranged. Last time it took 2.5 months from the time I was referred by my doctor!!! By that time I was nice and clear so she was happy for me to just continue under the supervision of my general doctor.

From experience, what do you think is the next stage for me? Ideally, im hoping that I will be put on an alternative med (maybe oxytetracycline which is what I was given many years ago- it didnt work but I have very severe acne back then) but have my dosage increased. Maybe that will do the same as before- clear it up temporarily until I can meet the derm again and be given something stronger like Accutane (again I had that years ago and it worked wonders).

Thanks for any ideas you have guys and gals :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×